MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that customer was having mechanical complication with zxt300 multifocal intraocular lens (iol).The patient was also experiencing visual disturbance and halos/glare.For those reasons, iol had to be explanted and replaced with zkb295 lens from her right eye (od).It was noted that patient outcome did interfere with activities of daily life, but patient has recovered.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 9/26/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a jar with liquid.Visual inspection with the unaided eye shows the product is damaged and incomplete, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7822311
Report Number9614546-2018-00821
Device Sequence Number1468608
Product Code POE
UDI-Device Identifier05050474606562
UDI-Public(01)05050474606562(17)210815
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/27/2018
10/25/2020
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/25/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005